MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001394240030120
Medical Device Problem Codes Break (1069); Stretched (1601); Device-Device Incompatibility (2919)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that post-deployment, the coil became stuck to the tip of the microcatheter, and additional intervention was required.A 3mm x 12cm embold fibered coil was selected for use in the embolization of an abdominal aortic aneurysm in the mildly tortuous median sacral artery.Intermittent flushing was performed.The coil was advanced through a 0.027inch non-boston scientific microcatheter.After deploying this coil, when the delivery wire was pulled, it was found that the distal coupler of the coil was connected to the tip of the microcatheter.When the microcatheter was pulled, the coil was still connected.While attempting to remove the microcatheter together with the coil, the microcatheter and coil became separated inside the body.While attempting to retrieve the coil with a snare, the coil unraveled/broke.The coil was observed to be stretched and broken in two pieces.The part of the coil that was grasped with the snare was able to be retrieved, but the other half of the unraveled coil could not be retrieved and remained in the non-target internal iliac artery.The procedure was completed.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
E1: initial reporter city: (b)(6).
 
Additional Manufacturer Narrative
E1: initial reporter city: (b)(6).
 
Event or Problem Description

Brand Name
EMBOLD? FIBERED
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21741336
Report Number2124215-2025-19671
Device Sequence Number4007379
Product Code KRD
UDI-Device Identifier08714729983552
UDI-Public(01)08714729983552(17)270925(10)34925364
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K213398
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001394240030120
Device Catalogue NumberM001394240030120
Device Lot Number0034925364
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer04/03/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date04/28/2025
Date Device Manufactured09/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LEONIS MOVA MICROCATHETER.; LEONIS MOVA MICROCATHETER.
Patient SexUnknown